1. elag67

    elag67 Registered User

    Mar 3, 2007
    2
    wiltshire
    last week i posted ref feeling guilty about my father - yesterday my fathers consultant rang to say he was starting dad on a new drug and was still optimistic that i may be able to get him to a home soon.

    however, today i visited and was stopped by that staff nurse to say dad had woken at 5.30am believing he was in trenches (he was in the war) and basically he had been aggressive to staff and they had to inject him to calm him.

    when i saw him at last he looked awful, very old not looking at me much just mumbling. When i at last left he did look at me i said i would see him in a few days and he said i will be dead first!!!

    i just feel he is getting worse and worse and will now end up in a nursing home not able to do anything for himself - is this the invetiable end???

    Thanks
     
  2. Amy

    Amy Registered User

    Jan 4, 2006
    3,453
    Elag 67,
    Everyone is different - and no-one can say how the disease is going to progress in your father - but I would say keep hoping that the medication can be found at the right level to calm your father. It is finding the right balance - sufficient to calm him, but not knock him out.
    You are your father's voice - keep talking to the consultant - keep talking to the staff - don't give up hope yet, these things take time.
    Love Helen
     
  3. Brucie

    Brucie Registered User

    Jan 31, 2004
    12,413
    near London
    Such a good way of putting it. Such responsibility. such love. Such a privilege.
     
  4. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,895
    Kent
    Dear Ela,

    I`m so sorry you are so worried about your father. If he is on a trial of new drugs, they could be the cause of his confusion. His unfamiliar surroundings could be another cause.

    The injection, although unpleasant for you to think about, might have been the kindest short term action. With it he would have been able to calm down, get some rest and hopefully will be less agitated when the effect wears off.

    It`s painful for you, I know, but guilt shouldn`t come into it. You are monitoring his treatment and I couldn`t put it better than Helen who said `you are your father`s voice`.

    Give it time, it might improve, once the medics have a better picture of his condition.

    Please let us know how he fares.

    With love
     
  5. cris

    cris Registered User

    Aug 23, 2006
    326
    Chelmsford
    Elag, I cannot really add any more advice but to say I have been reading and following your posting and my wife woke me this morning at 4-45 saying there was someone at the front door.
    cris
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.